Service interruption on Monday 11 July from 12:30 to 13:00: all the sites of the CCSD (HAL, EpiSciences, SciencesConf, AureHAL) will be inaccessible (network hardware connection).
Skip to Main content Skip to Navigation
Journal articles

Stick-slip waves between elastic and rigid half-spaces

Abstract : The construction of an analytic solution of the problem of stick-slip waves crossing the interface between an elastic half-space and a tigid one under unilateral contact and Coulomb friction is considered. The method of solution is based on the analytic continuation method of Radok's complex potentials within the framework of steady elastodynamic problems. The governing equations combined with the boundary conditions are reduced to a Riemann-Hilbert problem with discontinuous coefficient, and closed-form expressions of the solution are derived. It is found that the existence of solutions depends on the additional velocity, which is related to the longitudinal elongation. If this velocity is ignored, there is no solution, if not, it is possible to construct weakly singular solutions satisfying all stick-slip conditions except over a narrow zone where the waves exhibit a crack-like behaviour.
Document type :
Journal articles
Complete list of metadata

Cited literature [27 references]  Display  Hide  Download
Contributor : Habibou Maitournam Connect in order to contact the contributor
Submitted on : Wednesday, February 13, 2013 - 10:42:46 AM
Last modification on : Saturday, December 18, 2021 - 3:28:00 AM
Long-term archiving on: : Tuesday, May 14, 2013 - 4:01:47 AM


Files produced by the author(s)



Huy Duong Bui, Abdelbacet Oueslati. Stick-slip waves between elastic and rigid half-spaces. Journal of Applied Mathematics and Mechanics, Elsevier, 2012, 76 (5), p. 611-620. ⟨10.1016/j.jappmathmech.2012.11.003⟩. ⟨hal-00787848⟩



Record views


Files downloads